Dietary Supplements May Have an Adverse Effect on Chemotherapy Treatments
The use of dietary supplements such as acai berry, cumin, herbal tea, turmeric as well as the prolonged use of garlic, according to a new report, may have an adverse effect on chemotherapy treatments.
Also, researchers from Northwestern Memorial hospital, revealed there was increasing evidence that the generally used supplements could disrupt the action of chemotherapy drugs as well as led to a toxic or lethal reaction, in some cases.
June McKoy, geriatrician at Northwestern Memorial Hospital, stated: “With the growth of the internet, patients had better access to information about alternative products and often turned to dietary and herbal supplements to treat their illness because they thought they were natural and safe”.
Though Mckoy expressed that people did not know that the supplements were more than just vitamins and could ruin medical therapies if not taken properly, she suggested more research was required to decipher which supplements interfered with chemotherapy drugs and the level of the interference.
However, some are said to be of the belief that the research finding is not important, while others were reported not to be comfortable in terms of admitting they were going after other alternative therapies. Hence, McKoy intends to start a pilot study, to examine how often chats about supplements arise between cancer patients and their doctors.
Life is becoming busier than ever and the food...Read More
A truck driver, who is on trial for an accident...Read More
A container ship sailing around 500km north of New...Read More
When tragedies like Orlando shooting incident...Read More
Shares of Baidu dropped five percent during the...Read More
On Tuesday, Crude oil futures dropped during early...Read More